MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET
Model Number 10310
Medical Device Problem Codes Use of Device Problem (1670); Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow up report will be provided.
 
Event or Problem Description
For an mononuclear cell collection procedure, the patient's weight was inadvertently entered as 143kg.Patient's actual weight is 63kg.This was noted at approximately 112 minutes into the procedure.System calculated total blood volume (tbv): 6426ml then lowered to 3813ml at 112 minutes.Reported total amount of ac delivered: 1666ml.The customer declined to provide the patient's identifier.The patient is stable.From the patient's record: 1706ml total ac; 43 of ac in collect bag; 1666ml given to patient.Patient did develop tingling, but no other symptoms.Ca+cl 40.8meq iv, 50ml/hour given, per standing order.The disposable set is unavailable for return for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: per the customer there were mid adjustments, the patient weight was lowered down to 63kg at 112 minutes into the procedure.A disposable complaint history search was performed for this lot and found no reports for similar issues on this lot.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process.A follow up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: per the customer there were mid adjustments, the patient weight was lowered down to 63kg at 112 minutes into the procedure.A disposable complaint history search was performed for this lot and found no reports for similar issues on this lot.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Root cause: a root cause assessment was performed for this complaint.The root cause of the possible ac over infusion was determined to be due to an operator error where they entered the incorrect patient weight in the system.Correction: retraining was offered but the customer declined, confirming the issue was addressed by the customer's internal trainer.
 
Event or Problem Description
For an mononuclear cell collection procedure, the patient's weight was inadvertently entered as 143kg.Patient's actual weight is 63kg.This was noted at approximately 112 minutes into the procedure.System calculated total blood volume (tbv): 6426ml then lowered to 3813ml at 112 minutes.Reported total amount of ac delivered: 1666ml.The customer declined to provide the patient's identifier.The patient is stable and "living".From the patient's record: 1706ml total ac; 43 of ac in collect bag; 1666ml given to patient.Patient did develop tingling, but no other symptoms.Patient¿s procedure was completed successfully with no adverse effects or change in vital signs.Ca+cl 40.8meq iv, 50ml/hour given, per standing order.The disposable set is unavailable for return for evaluation.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA IDL SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key15566191
Report Number1722028-2022-00330
Device Sequence Number2821705
Product Code LKN
UDI-Device Identifier05020583103108
UDI-Public05020583103108
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
BK150251
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10310
Device Catalogue Number10310
Device Lot Number2202011161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer12/13/2022
06/06/2023
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date12/16/2022
06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACDA 750ML.
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexFemale
Patient Weight63 KG